MAUDE Adverse Event Report: STERIS SLIDELOCK ATRAUMATIC GRASPER

STERIS SLIDELOCK ATRAUMATIC GRASPER
Model Number 88-8335
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is currently in process.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that the tip of their slidelock atraumatic grasper "broke off" inside of the patient.No report of injury.
 
Additional Manufacturer Narrative
The slidelock atraumatic grasper subject of the reported event was returned for evaluation.Evaluation results determined that there were deep groves from pliers or a similar tool on both sides of the clevis.This breakage is not indicative of normal use.The damage to the clevis indicates the device was misused and/or third-party modifications were performed resulting in the jaw coming apart as described in the initial reported event.The jaw coming apart is most likely attributed from it being pulled apart from the clevis by excessive force.Steris performed in-service training on the proper use and operation of the slidelock atraumatic grasper and the importance of proper handling.The device history record was reviewed and confirmed the device was manufactured to specifications; no abnormalities were noted.No additional issues have been reported.

Brand Name
SLIDELOCK ATRAUMATIC GRASPER
Common Device Name
GRASPER
Manufacturer (Section D)
STERIS
5960 heisley rd
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key19623344
Report Number1527821-2024-00004
Device Sequence Number8084421
Product Code GEI
UDI-Device Identifier10885403219924
UDI-Public(01)10885403219924(10)B23VEO
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number88-8335
Device Catalogue Number88-8335
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown